Alert archive / Oregon / Frost Advisories in 2007
Frost Advisory 4, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Apr 15, 2007, 8:41 AM PDT for 5 counties in Oregon. It took effect at Apr 16, 2007, 3:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2007, 8:41 AM PDT (15:41 UTC)
- In effect from
- Apr 16, 2007, 3:00 AM PDT
- Expired
- Apr 16, 2007, 7:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 101 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 3.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 151541 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 841 AM PDT SUN APR 15 2007 ...FROST EXPECTED TONIGHT... .A COLD AND DRY AIR MASS HAS MOVED INTO THE VALLEYS BEHIND THE COLD FRONT. SKIES ARE EXPECTED TO BECOME CLEAR TONIGHT WITH LIGHT WINDS. THESE TWO CONDITIONS WILL ALLOW TEMPERATURES TO FALL TO FREEZING FROM LATE TONIGHT TO SHORTLY AFTER SUNRISE. ORZ025-152130- /O.NEW.KMFR.FZ.W.0004.070416T1000Z-070416T1400Z/ EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS 841 AM PDT SUN APR 15 2007 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY. A C0LD AIR MASS HAS MOVED INTO THE AREA. COMBINED WITH CLEAR SKIES AND LIGHT WINDS TEMPERATURES TONIGHT WILL DROP BELOW FREEZING AT MANY LOCATIONS IN EASTERN DOUGLAS COUNTY FOOTHILLS. THE COLDEST TEMPERATURES WILL BE NEAR SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. $$ ORZ023-024-026-152130- /O.NEW.KMFR.FR.Y.0004.070416T1000Z-070416T1400Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 841 AM PDT SUN APR 15 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY. CLEAR SKIES TONIGHT COMBINED WITH LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR FREEZING IN MANY OF THE VALLEYS. THESE COLD TEMPERATURES WILL CAUSE WIDESPREAD FROST TO FORM LATE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ FB
3 follow-up statements
000 WWUS76 KMFR 151623 CCA NPWMFR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 841 AM PDT SUN APR 15 2007 CORRECTED SPELLING ERROR ONLY. ...FROST EXPECTED TONIGHT... .A COLD AND DRY AIR MASS HAS MOVED INTO THE VALLEYS BEHIND THE COLD FRONT. SKIES ARE EXPECTED TO BECOME CLEAR TONIGHT WITH LIGHT WINDS. THESE TWO CONDITIONS WILL ALLOW TEMPERATURES TO FALL TO FREEZING FROM LATE TONIGHT TO SHORTLY AFTER SUNRISE. ORZ025-152130- /O.NEW.KMFR.FZ.W.0004.070416T1000Z-070416T1400Z/ EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS 841 AM PDT SUN APR 15 2007 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY. A COLD AIR MASS HAS MOVED INTO THE AREA. COMBINED WITH CLEAR SKIES AND LIGHT WINDS TEMPERATURES TONIGHT WILL DROP BELOW FREEZING AT MANY LOCATIONS IN EASTERN DOUGLAS COUNTY FOOTHILLS. THE COLDEST TEMPERATURES WILL BE NEAR SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. $$ ORZ023-024-026-152130- /O.NEW.KMFR.FR.Y.0004.070416T1000Z-070416T1400Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 841 AM PDT SUN APR 15 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY. CLEAR SKIES TONIGHT COMBINED WITH LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR FREEZING IN MANY OF THE VALLEYS. THESE COLD TEMPERATURES WILL CAUSE WIDESPREAD FROST TO FORM LATE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ FB
000 WWUS76 KMFR 152100 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 200 PM PDT SUN APR 15 2007 ...FROST EXPECTED TONIGHT... .A COLD AND DRY AIR MASS HAS MOVED INTO THE VALLEYS BEHIND THE COLD FRONT. SKIES ARE EXPECTED TO BECOME CLEAR TONIGHT WITH LIGHT WINDS. THESE TWO CONDITIONS WILL ALLOW TEMPERATURES TO FALL TO FREEZING FROM LATE TONIGHT TO SHORTLY AFTER SUNRISE. ORZ025-160500- /O.CON.KMFR.FZ.W.0004.070416T1000Z-070416T1400Z/ EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS 200 PM PDT SUN APR 15 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY. A COLD AIR MASS HAS MOVED INTO THE AREA. COMBINED WITH CLEAR SKIES AND LIGHT WINDS TEMPERATURES TONIGHT WILL DROP BELOW FREEZING AT MANY LOCATIONS IN EASTERN DOUGLAS COUNTY FOOTHILLS. THE COLDEST TEMPERATURES WILL BE NEAR SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. $$ ORZ023-024-026-160500- /O.CON.KMFR.FR.Y.0004.070416T1000Z-070416T1400Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 200 PM PDT SUN APR 15 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY. CLEAR SKIES TONIGHT COMBINED WITH LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR FREEZING IN MANY OF THE VALLEYS. THESE COLD TEMPERATURES WILL CAUSE WIDESPREAD FROST TO FORM LATE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ FB
000 WWUS76 KMFR 160408 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 908 PM PDT SUN APR 15 2007 ...FROST EXPECTED TONIGHT... .A COLD AND DRY AIR MASS HAS MOVED INTO SOUTHWEST OREGON. MOSTLY CLEAR SKIES WILL PREVAIL THROUGH TONIGHT WITH LIGHT WINDS. THESE CONDITIONS WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING FROM LATE TONIGHT TO SHORTLY AFTER SUNRISE. ORZ025-161400- /O.CON.KMFR.FZ.W.0004.070416T1000Z-070416T1400Z/ EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS 908 PM PDT SUN APR 15 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY. TEMPERATURES TONIGHT WILL DROP BELOW FREEZING AT MANY LOCATIONS IN EASTERN DOUGLAS COUNTY FOOTHILLS. THE COLDEST TEMPERATURES WILL BE NEAR SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. $$ ORZ023-024-026-161400- /O.CON.KMFR.FR.Y.0004.070416T1000Z-070416T1400Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 908 PM PDT SUN APR 15 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY. TEMPERATURES WILL DROP INTO THE 30S. THESE COLD TEMPERATURES WILL CAUSE WIDESPREAD FROST TO FORM LATE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ STOCKTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 15, 1:06 AM PDT, 7 hours 35 minutes earlier.
Area forecast discussion, Apr 15, 1:06 AM PDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
106 AM PDT SUN APR 15 2007
.DISCUSSION...00Z NGM/NAM/GFS IN.
THE CURRENT PROGRESSIVE PATTERN WILL PERSIST THROUGH THE NEXT
WEEK.
POST-FRONTAL SHOWERS ARE NOW WANING AS AN UPPER TROUGH MOVES
THROUGH THE MEDFORD CWA. SNOW LEVELS ARE AROUND 3500 FEET. EXPECT
THE TROUGH AND THE SHOWERS TO BE GONE BY DAYBREAK. SOME PATCHY FOG
MAY DEVELOP AROUND DAYBREAK...BUT SKIES SHOULD CLEAR AT LEAST
PARTIALLY SUNDAY AS AN UPPER RIDGE BUILD INTO THE AREA.
THE RIDGE WILL BREAK TO THE EAST LATE SUNDAY NIGHT AND EARLY MONDAY
MORNING...AND THE UPSTREAM UPPER TROUGH WILL DRIVE THE NEXT FRONT
ONSHORE MONDAY AFTERNOON. THIS FRONT WILL INITIALLY BE WEAK BUT WILL
STRENGTHEN AS IT MOVES THROUGH THE CWA MONDAY NIGHT AS UPPER LEVEL
SUPPORT WILL IMPROVE.
POST-FRONTAL SHOWERS WILL PERSIST UNTIL THE TRAILING UPPER TROUGH
CLEARS TO THE EAST WEDNESDAY NIGHT. THE ENSUING BREAK WILL BE SHORT
AS THE NEXT TROUGH WILL PUSH YET ANOTHER FRONT ONSHORE THURSDAY.
POST-FRONTAL SHOWERS WILL PERSIST INTO THURSDAY NIGHT. AN INCOMING
RIDGE WILL BRING DRIER AND WARMER CONDITIONS IN FRIDAY. AT THIS
TIME IT LOOKS LIKE YET ANOTHER FRONT WILL MOVE ONSHORE SATURDAY.
&&
.AVIATION...PATCHY IFR CONDITIONS WILL DEVELOP IN FOG LATER THIS
MORNING AND WILL CLEAR BY LATE MORNING. OTHERWISE AREAS OF MVFR
CONDITIONS WITH TERRAIN OBSCURATION WILL PERSIST INTO MORNING. ALL
AREAS SHOULD CLEAR TO VFR BY LATE MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM
TO 11 PM PDT SUNDAY FOR PZZ356-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 AM PDT MONDAY
FOR PZZ350-PZZ356-PZZ370-PZZ376.
15/15/16The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:41 AM PDT | Freeze Warning | MFR | Douglas | 22 hr |
Nearby
Frost Advisories in Oregon, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.